Alert archive / Tennessee / River Flood Warnings in 2009
River Flood Warning 9, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at May 2, 2009, 6:29 PM CDT for Marshall County, Tennessee. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 6:29 PM CDT (23:29 UTC)
- Expired
- May 3, 2009, 10:54 AM CDT
- In force
- 16 hr
- Issued by
- NWS Nashville, TN
- Flood severity
- Minor
County Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River near Milltown (MLTT1). The gauge peaked at 31.64 ft at May 4, 2009, 10:00 AM CDT.
- Action stage
- 30 ft
- Minor stage
- 36 ft
- Moderate stage
- 40 ft
- Major stage
- 45 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03599240, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KOHX 022329 FLWOHX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 629 PM CDT SAT MAY 02 2009 ...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MIDDLE TENNESSEE... DUCK RIVER ABOVE MILLTOWN AFFECTING MARSHALL COUNTY .HEAVY RAIN OVER THE DUCK RIVER HAS CAUSED THE RIVER TO RISE NEAR MILLTON. THE RIVER WILL RISE TO NEAR 35 FEET EARLY MONDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. && TNC117-031129- /O.NEW.KOHX.FL.W.0009.090502T2329Z-000000T0000Z/ /MLTT1.1.ER.090502T2042Z.090502T2300Z.000000T0000Z.NO/ 629 PM CDT SAT MAY 02 2009 THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A * FLOOD WARNING FOR THE DUCK RIVER ABOVE MILLTOWN * FROM THIS EVENING UNTIL FURTHER NOTICE * AT 06PM SATURDAY THE STAGE WAS...30.8 FEET * FLOOD STAGE IS 30.0 FEET $$
2 follow-up statements
000 WGUS84 KOHX 030348 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1048 PM CDT SAT MAY 02 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE... DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY DUCK RIVER NEAR HURRICANE MILLS AFFECTING HUMPHREYS COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TENNESSEE...ALABAMA.. DUCK RIVER ABOVE MILLTOWN AFFECTING MARSHALL COUNTY DUCK RIVER AT COLUMBIA AFFECTING MAURY COUNTY BUFFALO RIVER NEAR LOBELVILLE AFFECTING PERRY COUNTY SHOAL CREEK NEAR IRON CITY AFFECTING LAUDERDALE AND LAWRENCE COUNTIES GARRISON FORK NEAR WARTRACE AFFECTING BEDFORD COUNTY . RAINFALL YESTERDAY OF 3 TO AS MUCH AS 7 INCHES IN SOME AREAS HAS CAUSED RIVERS AND STREAMS TO RISE OUT OF THEIR BANKS. ADDITIONAL EXPECTED RAINFALL WILL KEEP RIVER LEVELS HIGH...AND MAY LEAD TO FURTHER RISES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND AT OUR WEB PAGE AT HTTP://AHPS.SRH.NOAA.GOV/INDEX.PHP?WFO=OHX. && TNC117-031548- /O.CON.KOHX.FL.W.0009.000000T0000Z-000000T0000Z/ /MLTT1.1.ER.090502T2042Z.090503T0300Z.000000T0000Z.NO/ 1048 PM CDT SAT MAY 02 2009 THE FLOOD WARNING CONTINUES FOR THE DUCK RIVER ABOVE MILLTOWN * UNTIL FURTHER NOTICE * AT 10PM SATURDAY THE STAGE WAS 31.4 FEET * MINOR FLOODING IS OCCURRING AND FLOODING IS FORECAST * FLOOD STAGE IS 30.0 FEET $$ TNC119-031548- /O.CON.KOHX.FL.W.0008.000000T0000Z-090506T2306Z/ /COLT1.2.ER.090502T1545Z.090505T0600Z.090506T1706Z.NO/ 1048 PM CDT SAT MAY 02 2009 THE FLOOD WARNING CONTINUES FOR THE DUCK RIVER AT COLUMBIA * UNTIL WEDNESDAY EVENING * AT 10PM SATURDAY THE STAGE WAS 35.0 FEET * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 32.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 39.0 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EARLY AFTERNOON. * AT 37.5 FEET...FLOOD WATERS ENTER THE OLD TVA HYDRO ELECTRIC PLANT * AT 36.0 FEET...FLOOD WATERS WILL REACH RIVERSIDE DRIVE * AT 34.5 FEET...FLOOD WATERS REACH RIVERSIDE ELEMENTARY SCHOOL GROUNDS, THE CITY BALL FIELD, AND THE PACKING COMPANY ALONG RIVERSIDE DRIVE * AT 34.0 FEET...FLOOD WATERS REACH HWY 247 AT THE DUCK RIVER...WEST OF COLUMBIA * AT 32.0 FEET...FLOOD WATERS OVERFLOW THE BANKS AND LOW LYING AREAS NEAR COLUMBIA BEGIN TO FLOOD $$ TNC081-031548- /O.EXT.KOHX.FL.W.0005.000000T0000Z-000000T0000Z/ /CNVT1.2.ER.090502T1130Z.090503T0600Z.000000T0000Z.NO/ 1048 PM CDT SAT MAY 02 2009 ...FLOOD WARNING EXTENDED UNTIL FURTHER NOTICE...THE FLOOD WARNING CONTINUES FOR THE DUCK RIVER AT CENTERVILLE * UNTIL FURTHER NOTICE * AT 10PM SATURDAY THE STAGE WAS 30.7 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 22.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 31.2 FEET BY AFTER MIDNIGHT TOMORROW THEN BEGIN FALLING. * AT 25.0 FEET...FLOOD WATERS COVER THE SOCCER FIELDS AND BOTTOMLAND ALONG THE RIVER. HICKMAN SPRINGS ROAD...DEFEATED CREEK ROAD...AND LEATHERWOOD ROAD WILL BE IMPASSABLE. DEFEATED CREEK WILL FLOOD DUE TO BACKWATER FROM THE DUCK RIVER. * AT 22.0 FEET...FLOOD WATERS WILL COVER THE FLOOD PLAIN ALONG THE RIVER. SEVERAL ROADS NEAR THE RIVER WILL BE PARTIALLY COVERED. IN CENTERVILLE... HICKMAN SPRINGS ROAD AND DEFEATED CREEK ROAD WILL BE AFFECTED. LEATHERWOOD ROAD BETWEEN SHADY GROVE AND PRIMM SPRINGS NEAR TOTTYS BEND WILL ALSO BE AFFECTED. * AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS. $$ TNC085-031548- /O.EXT.KOHX.FL.W.0007.090503T1415Z-090505T0000Z/ /HMLT1.1.ER.090503T1415Z.090503T1800Z.090504T1800Z.NO/ 1048 PM CDT SAT MAY 02 2009 ...FLOOD WARNING EXTENDED UNTIL MONDAY EVENING...THE FLOOD WARNING CONTINUES FOR THE DUCK RIVER NEAR HURRICANE MILLS * FROM TOMORROW LATE MORNING UNTIL MONDAY EVENING * AT 10PM SATURDAY THE STAGE WAS 21.5 FEET * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 24.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 24.5 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EARLY AFTERNOON. * AT 24.0 FEET...FLOOD WATERS WILL REACH AGRICULTURAL BOTTOMLAND ALONG THE DUCK RIVER ACROSS SOUTHERN HUMPHREYS COUNTY. $$ TNC135-031548- /O.CON.KOHX.FL.W.0006.000000T0000Z-090505T1832Z/ /LBVT1.2.ER.090502T1201Z.090503T1200Z.090505T1232Z.NO/ 1048 PM CDT SAT MAY 02 2009 THE FLOOD WARNING CONTINUES FOR THE BUFFALO RIVER NEAR LOBELVILLE * UNTIL TUESDAY AFTERNOON * AT 10PM SATURDAY THE STAGE WAS 18.3 FEET * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST * FLOOD STAGE IS 14.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 16.0 FEET...FLOOD WATERS COVER ROUTE 438 SOUTH OF LOBELVILLE. EXTENSIVE AGRICULTURAL LAND ALONG THE RIVER IS FLOODED AS WELL. * AT 14.0 FEET...GILMER BRIDGE ROAD AND RUSSELL CREEK ROAD BEGIN TO FLOOD. LEEPER BOTTOM AND QUALLS BEND ROAD BECOME FLOODED AS WELL. * AT 12.0 FEET...PORTIONS OF SECONDARY ROADS NEAR OLD HIGHWAY 13 ARE INUNDATED. * AT 11.5 FEET...AGRICULTURAL BOTTOMLAND FLOODS. WATER APPROACHES THE RIVER ACCESS ROAD EAST OF LOBELVILLE * AT 10.0 FEET...LOW LYING AREAS AND AGRICULTURAL BOTTOMLAND WILL FLOOD $$ ALC077-TNC099-031548- /O.CON.KOHX.FL.W.0010.090504T0000Z-090504T0600Z/ /IRCT1.1.ER.090504T0000Z.090504T0000Z.090504T0000Z.NO/ 1048 PM CDT SAT MAY 02 2009 THE FLOOD WARNING CONTINUES FOR THE SHOAL CREEK NEAR IRON CITY * FROM TOMORROW EVENING UNTIL LATE SUNDAY NIGHT * AT 10PM SATURDAY THE STAGE WAS 8.5 FEET * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 14.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO NEAR 14.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 14.0 FEET...FLOODING OF BOTTOMLAND ALONG SHOAL CREEK BEGINS $$ TNC003-031548- /O.CON.KOHX.FL.W.0004.000000T0000Z-090505T0949Z/ /WTTT1.1.ER.090501T2148Z.090505T0000Z.090505T0349Z.NO/ 1048 PM CDT SAT MAY 02 2009 THE FLOOD WARNING CONTINUES FOR THE GARRISON FORK NEAR WARTRACE * FROM MONDAY EVENING UNTIL LATE MONDAY NIGHT * AT 10PM SATURDAY THE STAGE WAS 8.5 FEET * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * THE RIVER WILL CONTINUE RISING TO NEAR 8.7 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY BEFORE MIDNIGHT. * AT 8.0 FEET...WATER BEGINS TO FLOW OVER THE LOW WATER CROSSING ON BUGSCUFFLE ROAD. $$
000 WGUS84 KOHX 031554 FLSOHX FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1054 AM CDT SUN MAY 03 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN TENNESSEE... DUCK RIVER ABOVE MILLTOWN AFFECTING MARSHALL COUNTY .RIVER LEVELS HAVE SUBSIDED BELOW FLOOD STAGE ON THE DUCK RIVER ABOVE MILLTOWN. ADDITIONAL RAINFALL TODAY MAY CAUSE ADDITIONAL RISES ON THE RIVER...BUT AS OF THIS MORNING THE RIVER IS SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID FLOODED AREAS ALONG THE RIVER...AND MOVE PERSONAL BELONGINGS TO HIGHER GROUND. NEVER DRIVE THROUGH FLOODED ROADS AS THE DEPTH OF WATER MAY BE TOO GREAT TO PASS...EVEN IN TRUCKS OR SPORT UTILITY VEHICLES. IF YOU COME ACROSS A FLOODED ROAD...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. && TNC117-031624- /O.CAN.KOHX.FL.W.0009.000000T0000Z-090503T1554Z/ /MLTT1.1.ER.090502T2042Z.090503T0300Z.090503T1315Z.NO/ 1054 AM CDT SUN MAY 03 2009 THE FLOOD WARNING IS CANCELLED FOR THE DUCK RIVER ABOVE MILLTOWN * UNTIL FURTHER NOTICE * AT 10AM SUNDAY THE STAGE WAS 29.9 FEET * FLOOD STAGE IS 30.0 FEET $$ MTP
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at May 2, 2:47 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 2, 2:47 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 247 PM CDT SAT MAY 2 2009 .DISCUSSION...A MAJOR LIFE THREATENING FLOOD EVENT IS LIKELY FOR PARTS OF THE AREA TONIGHT THROUGH SUNDAY NIGHT. MEDIA OUTLETS SHOULD INFORM THE PUBLIC OF THE VERY SERIOUS NATURE OF THIS FORECAST. ALSO...EMERGENCY OFFICIALS SHOULD BE PREPARED FOR ALL TYPES OF MAJOR URBAN...RURAL...SMALL STREAM AND RIVER FLOODING. THE SOUTHWEST QUARTER OF MIDDLE TENNESSEE IS THE AREA OF PRIMARY CONCERN. RAINFALL TOTALS THERE HAVE ALREADY REACHED 3 TO 7 INCHES WITH THE GREATEST AMOUNTS IN PERRY...LEWIS...HICKMAN AND MAURY COUNTIES. EMERGENCY OFFICIALS HAVE ALREADY REPORTED SIGNIFICANT PROBLEMS WITH STREAMS OUT OF THEIR BANKS AND EVEN SOME FOLKS NEEDING RESCUE. THESE LOCATIONS ARE EXPECTED TO RECEIVE AT LEAST ANOTHER 3 TO 5 INCHES OF RAIN TONIGHT THROUGH SUNDAY EVENING. THIS WILL BRING THE MOST SIGNIFICANT FLOODING IN RECENT MEMORY IN MID TN. ALTHOUGH WE HOPE IT DOES NOT VERIFY...WE ARE LEANING TOWARD THE WETTER ECMWF SOLUTION. THIS MODEL SHOWS A MORE DISTINCT SURFACE LOW...RATHER THAN THE SPLIT LOW SOLUTION OF THE GFS AND NAM. THE ECMWF IS SLOWER...ESPECIALLY COMPARED TO THE NAM...AND IS SUPPORTED BY THE HPC. OUR EVENT TOTAL QPF WILL SHOW 1-3 INCHES NORTHWEST...2-4 PLATEAU AND ANYWHERE FROM 3 TO 6 FOR THE REST OF MID TN. IN CONSIDERATION OF THESE AMOUNTS...AND FOR BETTER AGREEMENT WITH ADJACENT OFFICES..WE WILL EXPAND THE FLOOD WATCH TO ADD OUR PLATEAU COUNTIES. THIS AFTERNOON...MUCH OF THE NORTH HAS ENJOYED A BREAK FROM THE HEAVY RAIN. THERE WERE SCATTERED SHOWERS JUST SOUTH OF BNA...AND ANOTHER POCKET OF MODERATE RAINFALL WAS MOVING INTO OUR MAIN ARA OF CONCERN. A FRONT CONTINUED TO LIE ACROSS THE AREA...WITH TEMPS RANGING FROM THE UPPER 50S NORTHWEST TO LOWER 70S SOUTHEAST. WE COULD YET SEE SOME THUNDERSTORMS WITH A SLIGHT RISK FOR SEVERE WX IN OUR SOUTHERN COUNTIES BEFORE THE DAY IS DONE. FOR TONIGHT...DEEP MOISTURE AND LIFT WILL SURGE INTO THE AREA FROM THE SOUTHWEST AS AN INITAIL WAVE LIFTS ALONG THE FRONT. RAINFALL AMOUTNS THROUGH TONIGHT COULD BE WELL IN EXCESS OF 1 INCH OVER OUR SOUTHWEST COUNTIES AND 1/2 TO 1 INCH POSSIBLE ELSEWHERE. THE HEAVY RAIN AND THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY INTO SUNDAY EVENING AS THE MAIN WAVE APPROACHES AND THE BOUNDARY CONTINUES TO SERVE AS A FOCUS FOR THE DEEP MOISTURE AND LIFT. CERTAINLY THERE ARE QUESTIONS ABOUT THE QPF AND EXACTLY WHERE POCKETS OF HEAVY RAINFALL MAY DEVELOP. POCKETS OF CONVECTION WILL MEAN MORE OR LESS RAINFALL FOR PARTICULAR LOCATIONS. THERE WILL CONTINUE TO BE A SLIGHT RISK FOR SEVERE WX THROUGH SUNDAY...MAINLY OVER OUR SOUTHERN COUNTIES. IT APPEARS THE ACTION WILL START DIMINISHING LATE SUNDAY NIGHT AS THE SURFACE LOW PRESSURE MOVES TO OUR EAST. CONDITIONS WILL IMPROVE ON MONDAY...WITH MOST AREAS SHOULD HAVE SOME SUNSHINE TO HELP WITH THE DRYING OUT BY TUESDAY. THE NEXT RAIN SYSTEM WILL ARRIVE AROUND WEDNESDAY. AGAIN THERE ARE MODEL TIMING DIFFERENCES WITH GFS BEING MUCH FASTER THAN THE PREFERRED ECMWF. LATE WEEK WILL BRING A WARM AND HUMID PATTERN WITH AT LEAST SCATTERED THUNDERSTORMS. LOW CONFIDENCE IN EXTENDED PERIOD FOR NEXT WEEKEND WITH ECMWF SHOWING A PUSH OF DRY AIR WHILE GFS KEEPS THINGS WARM AND HUMID. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 59 67 55 69 / 100 100 100 30 CLARKSVILLE 56 64 52 67 / 100 100 100 30 CROSSVILLE 58 67 57 62 / 100 100 100 50 COLUMBIA 62 70 57 69 / 100 100 100 40 LAWRENCEBURG 63 73 59 69 / 100 100 100 40 WAVERLY 58 66 54 68 / 100 100 100 30 && .OHX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR TNZ005>011-022>034- 056>066-075-077>080-093>095. && 13
Hazardous weather outlook, May 2, 3:31 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 331 PM CDT SAT MAY 2 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-031115- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 331 PM CDT SAT MAY 2 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT POCKETS OF HEAVY RAINFALL WILL DEVELOP ACROSS THE AREA AGAIN LATE TONIGHT. FLOODING IS POSSIBLE...ESPECIALLY IN THE SOUTHWEST COUNTIES WHERE SIGNIFICANT RAINFALL AND FLOODING HAS ALREADY OCCURRED. ISOLATED SEVERE STORMS ARE POSSIBLE OVER THE SOUTHERN COUNTIES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FLOOD WATCH WILL REMAIN IN EFFECT THROUGH MONDAY MORNING. HEAVY RAINFALL IS EXPECTED ACROSS MIDDLE TENNESSEE SUNDAY AND SUNDAY NIGHT...AND FLOODING MAY OCCUR. FLOODING IS LIKELY IN THE SOUTHWEST COUNTIES OF THE MID STATE WHERE 3 TO 7 INCHES OF RAIN HAS ALREADY FALLEN. ISOLATED SEVERE THUNDERSTORMS MAY OCCUR IN THE FAR SOUTHERN COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 13
In the hours before
Local storm report, May 2, 2:59 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TORNADO 8 SSE HOHENWALD 35.44N 87.51W
05/01/2009 LEWIS TN NWS STORM SURVEY
*** 2 INJ *** TORNADO BEGAN 8.3 MILES SSE OF HOHENWALD
AND MOVED EAST-SOUTHEAST INTO FAR NW LAWRENCE COUNTY.
HUNDREDS OF LARGE TREES WERE UPROOTED AND SNAPPED.
HARDEST HIT AREA WAS A CAMPGROUND IN NAPIER WHERE SEVERAL
LARGE CAMPERS WERE DAMAGED. TORNADO RATED EF-1 WITH WINDS
UP TO 100 MPH. PATH LENGTH WAS 4.5 MILES AND WIDTH WAS UP
TO 150 YARDS. TWO PEOPLE SUSTAINED VERY MINOR INJURIES.
&&
VANNOZZILocal storm report, May 2, 3:09 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
309 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 13 NW PULASKI 35.33N 87.20W
05/01/2009 GILES TN NWS STORM SURVEY
TORNADO STRUCK NW GILES COUNTY 2.5 MILES NW OF
CAMPBELLSVILLE OR ABOUT 13-14 MILES NW OF PULASKI. MANY
LARGE TREES WERE UPROOTED AND SNAPPED. SEVERAL HOMES
SUSTAINED MINOR ROOF DAMAGE. SEVERAL OUTBUILDINGS WERE
DEMOLISHED. TORNADO RATED EF-1 WITH WINDS UP TO 100 MPH.
PATH LENGTH WAS 1.1 MILES AND WIDTH WAS UP TO 100 YARDS.
&&
VANNOZZIThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:31 PM CDT | River Flood Advisory | OHX | Cheatham | 36 hr |
| May 2, 1:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 30 min |
| May 2, 2:12 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 33 min |
| May 2, 2:46 AM CDT | Flash Flood Warning | OHX | Benton, Hickman, Lewis, Maury, Perry | 4 hr |
| May 2, 3:17 AM CDT | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 48 hr |
| May 2, 3:18 AM CDT | Flash Flood Warning | OHX | Bedford, Marshall | 4 hr |
| May 2, 4:52 AM CDT | Flash Flood Warning | OHX | Coffee | 4 hr |
| May 2, 5:13 AM CDT | River Flood Warning | OHX | Hickman | 7 days |
| May 2, 5:16 AM CDT | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 4 hr |
| May 2, 6:45 AM CDT | River Flood Warning | OHX | Perry | 3 days |
| May 2, 7:19 AM CDT | Flash Flood Warning | OHX | Grundy, Van Buren | 82 min |
| May 2, 9:58 AM CDT | River Flood Warning | OHX | Humphreys | 50 hr |
| May 2, 11:39 AM CDT | River Flood Warning | OHX | Maury | 5 days |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Lawrence | 36 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Bedford | 9 hr |
| May 2, 12:01 PM CDT | River Flood Advisory | OHX | Davidson, Williamson | 9 hr |
| May 2, 6:34 PM CDT | River Flood Warning | OHX | Lawrence | 16 hr |
Nearby
River Flood Warnings in Tennessee, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.